Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 92, NWS Norman, OK

April 14, 2006Dewey County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 14, 2006, 6:27 PM CDT for Dewey County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 6:27 PM CDT (23:27 UTC)
Expired
Apr 14, 2006, 7:15 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Dewey County, OK

The radar

The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-496 J/kg
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:05 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 14, 5:05 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT FRI APR 14 2006

.UPDATE...
TSTMS HAVE DEVELOPED NEAR A DRYLINE AND THE STATIONARY FRONT IN NW
OK. DID A QUICK UPDATE TO ADD POPS/WX FOR THE STORMS INTO EARLY EVENING.
MAIN CONCERN WITH THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING.

MAXWELL
&&

.PREV DISCUSSION... (ISSUED 219 PM CDT FRI APR 14 2006)

DISCUSSION...
SURFACE TROUGH/WIND SHIFT LOCATED ACROSS FAR NORTHWEST OKLAHOMA
WILL NOT MAKE MUCH MORE PROGRESS TO THE SOUTH THIS AFTERNOON.
PRESSURE FALLS ASSOCIATED WITH APPROACHING SYSTEM JUST OFF
SOUTHERN CALIFORNIA WILL KEEP WINDS UP TONIGHT.  THIS ALONG WITH
CIRRUS...AND MID LEVEL CLOUDS WILL RESULT IN VERY MILD TEMPS
OVERNIGHT.

CHANCES FOR RAIN OR STORMS STILL APPEAR MINIMAL FOR TONIGHT INTO
SATURDAY. DRYLINE/PACIFIC FRONT WILL PUSH INTO WESTERN/CENTRAL
SECTIONS OF FA SATURDAY. HOT DRY AIR BEHIND BOUNDARY AND STRONG
GUSTY WINDS WILL CREATE VERY HIGH TO EXTREME FIRE WEATHER CONDITIONS.
UPGRADED FIRE WEATHER WATCH TO WARNING AND EXTENDED AREA TO I-35
CORRIDOR. MORE EXTREME CONDITIONS ARE EXPECTED TO BE ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WIND GUSTS WITH THIS
SYSTEM APPEAR TO BE ON THE LOWER SIDE COMPARED WITH LAST TWO
EVENTS WHEN FREQUENT WIND GUSTS WERE OVER 50 MPH.

COLD FRONT IS FORECAST TO STALL ACROSS SOUTHEAST OKLAHOMA ON SUNDAY
BEFORE LIFTING NORTHWARD MONDAY AS NEXT PACIFIC SYSTEM MOVES ACROSS
CENTRAL AND NORTHERN ROCKIES. THIS SYSTEM WILL HELP PUSH ANOTHER
COLD FRONT ACROSS THE SOUTHERN PLAINS ON TUESDAY AND HELP COOL
TEMPERATURES BACK TO NEAR NORMAL. REINFORCING COOL FRONT MAY PUSH
INTO AREA ON THURSDAY. GFS INDICATES SOME PRECIPITATION WILL
BE POSSIBLE WITH THIS SYSTEM...ESPECIALLY SOUTHERN LOCATIONS.  FOR
NOW WILL LEAVE EXTENDED PERIOD DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  92  57  89 /  10  20  10   0
HOBART OK         66  93  57  88 /  10  10   0   0
WICHITA FALLS TX  65  94  60  90 /  10  10  10   0
GAGE OK           67  91  51  83 /  20  10   0   0
PONCA CITY OK     68  89  58  87 /  10  20  20   0
DURANT OK         66  86  66  91 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM TO 8 PM CDT SATURDAY FOR OKZ004-
     OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
     OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
     OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
     OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
     OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.

TX...RED FLAG WARNING FROM 10 AM TO 8 PM CDT SATURDAY FOR TXZ083-
     TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

25/02
Hazardous weather outlook, Apr 14, 5:15 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT FRI APR 14 2006

OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
515 PM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE. HOWEVER... NO WIDESPREAD SEVERE
STORM ACTIVITY IS EXPECTED.

DISCUSSION...
A FRONT HAS BECOME STATIONARY OVER NORTHWEST OKLAHOMA THIS
AFTERNOON. A DRY LINE HAS ALSO DEVELOPED IN THE EASTERN TEXAS
PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE NEAR THESE BOUNDARIES.
HOWEVER DUE TO A LAYER OF WARM AIR ALOFT... THUNDERSTORMS WILL
REMAIN ISOLATED TO SCATTERED. A FEW OF THE STORMS COULD APPROACH
SEVERE. THE MAIN CONCERN WITH THE STRONG STORMS WILL BE
GUSTY WINDS AND LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY WARM TEMPERATURES AND GUSTY WINDS RESULTED IN VERY HIGH FIRE
DANGER THIS AFTERNOON. THE FIRE DANGER IS EXPECTED TO IMPROVE THIS
EVENING AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL
AND CENTRAL OKLAHOMA ON SATURDAY AFTERNOON AND EVENING AS A STORM
SYSTEM MOVES FROM THE WESTERN UNITED STATES INTO THE CENTRAL PLAINS.
OTHERWISE... IT IS EXPECTED TO REMAIN DRY ACROSS THE AREA THROUGH
THE NEXT WEEK.

OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED ON SATURDAY AS A
DRYLINE MOVES THROUGH THE WESTERN SECTIONS OF OKLAHOMA AND NORTH
TEXAS AND BRINGS HOT... WINDY AND VERY DRY CONDITIONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF OKLAHOMA AND
WESTERN NORTH TEXAS SATURDAY AFTERNOON WHERE THE WORST FIRE WEATHER
CONDITIONS ARE EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

30

In the hours before

Special weather statement, Apr 14, 2:58 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT FRI APR 14 2006

OKZ009-014-142030-
ELLIS OK-ROGER MILLS OK-
258 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN ELLIS AND NORTHERN
ROGER MILLS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF DURHAM AT 258 PM
CDT...MOVING EAST NORTHEAST AT 20 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE.

24
Special weather statement, Apr 14, 4:23 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT FRI APR 14 2006

OKZ010-142145-
WOODWARD OK-
423 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF WOODWARD AT
423 PM CDT...MOVING NORTHEAST AT 35 MPH.

GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE.

KS/MAXWELL
Special weather statement, Apr 14, 4:39 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT FRI APR 14 2006

OKZ009-014-142200-
ELLIS OK-ROGER MILLS OK-
439 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ELLIS AND ROGER
MILLS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF DURHAM AT 439
PM CDT...MOVING NORTHEAST AT 20 MPH.

40 TO 50 MPH WINDS ARE POSSIBLE.
Special weather statement, Apr 14, 5:08 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT FRI APR 14 2006

OKZ009-142230-
ELLIS OK-
508 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF HARMON AT 508
PM CDT...MOVING EAST-NORTHEAST AT 20 MPH.

40 TO 50 MPH WINDS ARE POSSIBLE WITH THIS STORM.
Special weather statement, Apr 14, 5:37 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT FRI APR 14 2006

OKZ014-015-142300-
DEWEY OK-ROGER MILLS OK-
537 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND ROGER MILLS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF LEEDEY AT 537 PM
CDT...MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:35 PM CDTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 34 more29 hr
Apr 14, 5:46 PM CDTSevere Thunderstorm WarningOUNDewey, Roger Mills44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.